Alert archive / Texas / Gale Warnings in 2013

Gale Warning 5, NWS Corpus Christi, TX

May 2, 2013

NWS Corpus Christi, TX issued this gale warning at May 2, 2013, 4:44 AM CDT. It took effect at May 2, 2013, 3:50 PM CDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2013, 4:44 AM CDT (09:44 UTC)
In effect from
May 2, 2013, 3:50 PM CDT
Expired
May 3, 2013, 1:00 PM CDT
In force
21 hr
Issued by
NWS Corpus Christi, TX

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this gale warning went out at May 2, 12:30 AM CDT, 4 hours 14 minutes earlier.

Area forecast discussion, May 2, 12:30 AM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1230 AM CDT THU MAY 2 2013

.DISCUSSION...UPDATED FOR 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...VARIETY OF FLIGHT RULES THROUGH THE FCST PERIOD. EARLY
IN THE TAF PERIOD...VFR CAN BE XCPTD AT KLRD/KVCT WITH A MIX OF
IFR/MVFR CIGS AT KCRP/KALI. AM XPCTNG CIGS TO LOWER TO IFR/MVFR
ALL TERMINALS BY LATE TONIGHT WITH IFR/LIFR VSBYS POSSIBLE AT
KVCT/KALI. CONVECTIVE COMPLEX OVER S CNTRL TX SHOULD GRADUALLY
WEAKEN AND DISSIPATE OVERNIGHT WITH WIND SHIFT BOUNDARY
APPROACHING KVCT/KLRD LATE IN THE NIGHT. ADDITIONAL CONVECTION MAY
DEVELOP LATE TONIGHT/THU MRNG VCNTY KLRD...WITH CHANCES EXISTING
AT KCRP/KVCT/KALI...BUT CONFIDENCE IN OCCURRENCE IS ONLY HIGH
ENOUGH TO MENTION AT KLRD ATTM. STRONG FROPA TO BLAST ACROSS THE
REGION DRNG DAY THURS WITH PROLONGED VERY STRONG NRLY FLOW
OCCURRING FROM MIDDAY THU THRU REMAINDER OF TAF PERIOD. VFR TO
RETURN TO ALL TERMINALS FROM MIDDAY THURS THRU REST OF VALID TAF
PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    76  47  72  47  78  /  30  10  10   0   0
VICTORIA          71  43  69  43  76  /  30  10  10   0   0
LAREDO            74  48  74  53  84  /  30  10  10   0   0
ALICE             76  47  73  44  80  /  30  10  10   0   0
ROCKPORT          70  48  68  51  72  /  30  10  10   0   0
COTULLA           70  42  72  44  81  /  30  10  10   0   0
KINGSVILLE        79  48  73  45  80  /  30  10  10   0   0
NAVY CORPUS       74  49  69  53  72  /  30  10  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...GALE WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
     TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
     TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN
     BAY TO PORT ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT
     ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM
     BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM
     PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 7 AM CDT FRIDAY
     FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY
     TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO
     PORT O'CONNOR.

&&

RH/79...AVIATION
Hazardous weather outlook, May 1, 5:04 AM CDT, 23 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
504 AM CDT WED MAY 1 2013

GMZ230-235-250-255-270-275-TXZ229>234-239>247-021015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
504 AM CDT WED MAY 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL MOVE THROUGH THE REGION THURSDAY. THE FRONT WILL
BRING A CHANCE OF THUNDERSTORMS FOR THURSDAY INTO THURSDAY EVENING.
HOWEVER...ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

A STRONG TO VERY STRONG OFFSHORE FLOW WILL DEVELOP ACROSS THE BAYS
AND COASTAL WATERS...AND SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED BY THURSDAY AFTERNOON THROUGH FRIDAY.

ELEVATED FIRE DANGER CONDITIONS ARE EXPECTED FRIDAY DUE TO LOWER
HUMIDITY AND GUSTY NORTH WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RH/TMT

In the hours before

Special weather statement, May 2, 2:29 AM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
229 AM CDT THU MAY 2 2013

TXZ231-020815-
LIVE OAK-
229 AM CDT THU MAY 2 2013

...A STRONG THUNDERSTORM WAS AFFECTING LIVE OAK COUNTY...

AT 223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A DEVELOPING STRONG THUNDERSTORM 6 MILES SOUTHEAST OF ESSEVILLE...OR
12 MILES NORTH OF THREE RIVERS...MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL...AND WIND GUSTS AROUND 40 MPH ARE POSSIBLE WITH THIS
STORM.

HART
Special weather statement, May 2, 3:22 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
322 AM CDT THU MAY 2 2013

TXZ232-020900-
BEE-
322 AM CDT THU MAY 2 2013

...A STRONG THUNDERSTORM WAS AFFECTING BEE COUNTY...

AT 319 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM ALONG HIGHWAY 181 IN BEE COUNTY...MOVING
SOUTHEAST AT 30 MPH.

THIS STORM WILL IMPACT...
  BEEVILLE.
  SKIDMORE.
  PAPALOTE.

PEA SIZE HAIL...AND WIND GUSTS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

HART
Special weather statement, May 2, 4:00 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
400 AM CDT THU MAY 2 2013

TXZ242>245-020930-
ARANSAS-KLEBERG-NUECES-SAN PATRICIO-
400 AM CDT THU MAY 2 2013

...STRONG WINDS TO IMPACT THE SOUTHERN COASTAL BEND...

AT 353 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG WINDS ASSOCIATED WITH WEAKENING SHOWERS AND
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF
LAMAR TO CORPUS CHRISTI NORTH BEACH TO BISHOP...OR ALONG A LINE
EXTENDING FROM 11 MILES EAST OF ROCKPORT TO PORTLAND TO
DRISCOLL...MOVING SOUTHEAST AT 20 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED AND WILL IMPACT THE CORPUS CHRISTI
METRO AREA...AND SURROUNDING AREAS.

HART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 3:50 AM CDTSpecial Marine WarningCRP55 min
May 2, 4:21 AM CDTWind AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio and 1 more22 hr

Nearby

Gale Warnings in Texas, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.